Zecuity Migraine Patch No Longer Available

This article originally appeared here.
Share this content:
There have been patient reports of skin reactions where the patch was applied.
There have been patient reports of skin reactions where the patch was applied.

The Food and Drug Administration (FDA) has posted a discontinuation notice for Zecuity (sumatriptan; Teva), an iontophoretic transdermal system for the treatment for acute migraine in adults. The notice states that manufacturing has been discontinued and that the product is no longer available. 

Zecuity, launched in September 2015, is a transdermal system that delivers a therapeutic dose via a single-use, battery-powered patch wrapped around the upper arm or thigh. Since its approval, there have been patient reports of skin reactions (eg, severe redness, pain, skin discoloration, blistering, cracked skin) where the patch was applied. Many cases resolved within hours to weeks but some remained unresolved even after several months. 

In response, the FDA had issued a safety warning in June 2016 regarding the risk of serious burns and potential permanent scarring. Healthcare professionals were recommended to stop prescribing Zecuity and patients were instructed to stop using remaining patches at that time. 

Reference

Sumatriptan (ZECUITY┬«) iontophoretic transdermal system Status: discontinuation. Silver Spring, MD: FDA. Published October 19, 2017. Accessed October 30, 2017.

You must be a registered member of Neurology Advisor to post a comment.
close

Next Article in Migraine and Headache

Sign Up for Free e-newsletters

CME Focus